Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nate Dawg

Accutane???

Recommended Posts

Ive tried almost everything except a few suggestions i got earlier.. Is my acne bad enough for

accutane.. Topical creams just irritate my skin so much i have to stop using them, I havnt tried

antibiotics yet. But If i do go on accutane how will it most likely effect me? I am a track runner

and soccer player, will it effect how i do sports in college?(because i read about joint pain) What

are the long term effects that most people have too?

If i go on accutane how should i take care of my skin such as with moisterizers and washes and waht ones to use. I have SUPER SENSITIVE SKIN by the way so if any of you all could give me some stuff to use what to expect i would greatly appreciate it.

post-87896-1226590019_thumb.jpgpost-87896-1226590030_thumb.jpg

post-87896-1226590019_thumb.jpg

post-87896-1226590030_thumb.jpg

Link to post
Share on other sites

My acne was very similar to yours. Although I refused to go to a derm because I would most likely get put on accutane. I have read so many bad things about it that I would not recommend it. Apparently it makes your skin very red, dry, and irritated, you get joint pains as you mentioned, also depression (I read a very scary article on suicides and accutane). I wouldn't know all the side effects as I have never been on it, and never will.

What worked for me definately was changing my diet. Eat raw fruits, vegetables, beans, seeds, nuts, brown rice and water for 5 days. Then start slowly adding things to find the cause of your acne. If you really commit to it you will most likely see an improvement. Another which has also worked for me is a 3 day juice fast. Remember that acne is more of a symptom than anything else, there is something wrong on the inside.

If you are very desperate, go to a derm and talk about your options.

Link to post
Share on other sites

I definately would go on accutane if you're affected by acne as much as i am.. My acne wasnt even as bad as yours but it got me very depressed and lowered my confidence and i was not very good around new people etc. But now i've been on accutane for just over a week and it is so worth it. I've seen a gradual improvement in my acne since the morning after i took my first dose!

Side effects ive had are very chapped lips (not a problem thanks to vaseline), quite a dry face, slight pain in my lower back (may have been something else though such as sleeping funny), and this morning i woke up and my chin, just under my lip, was in severe pain and i could hardly move it. It seems to have eased off now though and to be fair, to get rid of my acne i would go through way worse pain.. and at least i know its working if im getting the side affects.

So far so good!

Link to post
Share on other sites
Ive tried almost everything except a few suggestions i got earlier.. Is my acne bad enough for

accutane.. Topical creams just irritate my skin so much i have to stop using them, I havnt tried

antibiotics yet. But If i do go on accutane how will it most likely effect me? I am a track runner

and soccer player, will it effect how i do sports in college?(because i read about joint pain) What

are the long term effects that most people have too?

If i go on accutane how should i take care of my skin such as with moisterizers and washes and waht ones to use. I have SUPER SENSITIVE SKIN by the way so if any of you all could give me some stuff to use what to expect i would greatly appreciate it.

post-87896-1226590019_thumb.jpgpost-87896-1226590030_thumb.jpg

When you say you have tried almost everything, I assume you mean over the counter products. Not sure where you are based, but in the UK a doctor is unlikely to put you straight on Accutane. Typically they give you all sorts of other things first including antibiotics (topical and systemic) and, if you are a woman (i assume not ?) birth control pills. Some of this stuff may work for you, although the problem tends to be that once you stop taking it, your acne comes back.

I definately think your acne is bad enough to warrant accutane, but not sure if you would get it straight away. Mine was bad, but not as bad as yours, and I got it (but this was in Asia where they are pretty prescription happy). I probably would have also got it in the UK if I had been persistent enough.

The most common side effects are relatively mild and temporary, i.e. end when your course ends. Things like dry/flaking skin, severely chapped lips etc. There are others though (potential hair loss and stunted growth to name a couple) and its worth reading (1) the side effects listed for the drug by Roche (which in my view is comprehensive but not hysterical) and (2) stories posted to this site as well as the web at large. Warning: you will read alot of horror stories that may well put you off. At the end of the day its a judgment only you can make. My experience, and I suspect the experience of the majority of people who take it, is that the side effects are mild / temporary and definately worth the result.

Link to post
Share on other sites

i think you would be a candidate for accutane. I'm on day 31 of my accutane course and the side effects havn't been bad at all, lips have been a little dry but not bad enough for me to use chapstick. All in all the severity and what kind of side effects are gonna be a little bit different for everyone. Only way to find out is to try it.

Link to post
Share on other sites

Yeh when i say i tried everything i basically mean over the counter stuff.. i actually got retin a once and it just dried up my skin and made me so uncomfortable i had to stop. Lately ive had nothing to try so im just seeing what happens if i dont do anything to it. Im just afraid that this will effect me in ways i would not rather happen to me.. like id rather have acne than screwed up joints or stuff to that extent. But i was reading around for stuff to do while i wait such as rub lemon juice on my face or aspirin honey masks etc.. does anyone else have any suggestions such as those..

I'll try fruits/veggies, its just so hard to get that stuff here at college and i just dont have the cash to buy that stuff every week atm. Thanks so much for your posts, more will be greatly appreciated.

Link to post
Share on other sites

yeh i had a feeling i would prolly need to take up that stuff... Well any of u think that maybe

honey masks or lemon juice or stuff like that will help with the dryness up to and during the time i

take accutane? Cuz atm my face is really dry and flakey.. is there anything that i can do for that right now?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×